Case ReviewRanolazine-Induced Myopathy in a Patient on Chronic Statin TherapyCorrea, Daniel MD; Landau, Mark MD Author Information Department of Neurology, Walter Reed National Military Medical Center, Bethesda, MD Reprints: Daniel Correa, MD, Department of Neurology, Walter Reed National Military Medical Center, 8901 Wisconsin Avenue, Bethesda, MD 20815 (e-mail: [email protected]). The views expressed are those of the authors and do not reflect the official policies of the Department of the Army, the Department of Defense, or the US Government. The authors report no conflicts of interest. Journal of Clinical Neuromuscular Disease: March 2013 - Volume 14 - Issue 3 - p 114-116 doi: 10.1097/CND.0b013e31828525a5 Buy Metrics Abstract We present a case demonstrating clinical, electrophysiological, serological, and radiological evidence of a myopathy induced by ranolazine, in a patient otherwise asymptomatic on chronic statin therapy. The patient developed proximal weakness, serum creatine kinase levels of 1875 U/L, electromyography with muscle membrane instability and small short-duration motor unit potentials, and magnetic resonance imaging evidence of muscle edema. The manifestations began within one week of initiation of ranolazine and improved within days after discontinuation. Ranolazine is a weak inhibitor of CYP3A4 known to increase the serum level of simvastatin and its active metabolite 2-fold. We postulate that the addition of ranolazine to a medical regimen that included atorvastatin induced a myoncecrotic myopathy. © 2013 Lippincott Williams & Wilkins, Inc.